Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Rapid heart rate, chest soreness after having Vyvanse - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3098 Questions
User :   I am a 17 year old male with no preexisting heart problems.I have had a rapid heart rate from smoking this whole week. Around six pm yesterday I took a Vyvanse(A.D.D medicine) and since then my hheart rate has been fast, i have (left breast)chest soreness, almost fainted, and had numbness in my left arm. Also experienced pain in my upper left back shoulder, and in my neck. All of these keep reoccuring. It is now 2:29 am and i have random chest pains on my left side and also in my neck, they are not severe but are still mild. I have drank water and took a fish oil capsule an hour ago. Also frequently have air coming back up. What should i do im scared to sleep!?                                                                                                                   
User :   ...?
Doctor :   Hi
Doctor :   Iam.dR.
User :   hello
Doctor :   may i read your query'
User :   query?
Doctor :   did you do an echo cardiography?
User :   i have done nothing
User :   i am at a friends house
Doctor :   do you have increased rate now?
Doctor :   do you feel palpitations?
User :   one sec
User :   about 80-90 per min
User :   how does a palpitation feel
User :   i have dicomfort in the left side of my neck
Doctor :   it feels like beating from the chest
User :   and gas coming up
Doctor :   like a knocking feel
Doctor :   no usually
User :   usually no
User :   these past hours sinc 6 pm
User :   on and off
Doctor :   Vyvanse is a stimulant medicine
Doctor :   so it can cause the stimulation
User :   yes it is
User :   how about the pains
User :   ?
Doctor :   it can come from rapid hear beats
Doctor :   The most common side effects reported in studies of Vyvanse were upper belly pain, dry mouth, weight loss, irritability, vomiting, nausea, dizziness, trouble sleeping and decreased appetite.
User :   how about arm numbness and left neck pain
Doctor :   it can come as a radiation of pain from chest
Doctor :   and even abdomen
Doctor :   did you have acid reflux disease
User :   no
User :   by thwe way i also dont take vyvanse regularly
User :   this is about the third time
User :   but ive never experienced any feeling like this
Doctor :   did this happen following its intake
User :   yes
Doctor :   you need to inform you rphysician
Doctor :   about this
Doctor :   as you are on this medicine
User :   can i be having a heart attack or othe rfatal heart something
User :   because i almost fainted earlier
Doctor :   yes all these points
Doctor :   towards cardiac causes
User :   is that bad
Doctor :   so get am help from your local dr
Doctor :   yes
User :   its 2:52 am
Doctor :   it can come as a severe side effect of the medicine
Doctor :   cant you get to an emergency
User :   no
Doctor :   Cardiac dysrhythmias - a group of cardiovascular conditions in which the electrical activity of the heart is abnormal with effects ranging from a fast heartbeat to cardiac arrest and sudden death can come as side effect from that
User :   ive had this for at least 6 or 7 hours
User :   wouldnt i have died already
Doctor :   ok
Doctor :   but do you have any previous cardiac disease
User :   none
User :   ...?
Doctor :   ok
Doctor :   you call give an emergency call
User :   no
Doctor :   and explain to them
User :   ok
Doctor :   did you take anyother medicines with that
User :   no
Doctor :   Do not use Vyvanse if you are allergic to lisdexamfetamine or if you have: heart disease or moderate to severe high blood pressure (hypertension
Doctor :   Some stimulants have caused sudden death in children and adolescents with serious heart problems or congenital heart defects. Before taking Vyvanse, tell your doctor if you have: a congenital heart defect; high blood pressure;heart failure, heart rhythm disorder, or recent heart attack;
Doctor :   Vyvanse is a central nervous system stimulant. It affects chemicals in the brain and nerves
Read more: WWW.WWWW.WW
Doctor :   so you need to get help now
Doctor :   dont you have your friend
Doctor :   there now
Doctor :   did you tell anybody now
User :   yes
User :   him
Doctor :   he can help?
User :   how?
Doctor :   call the emergency room
Doctor :   dont smoke anyway now
Doctor :   Thanks for consulting...
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor